Oregon, 2011Flood in Oregon, May 16 to 24, 2011
May 16 to 24, 2011 · NWS BOI · 1 event in 1 county or zone
The Silvies River flooded portions of Burns and surrounding areas from the 16th to the 24th of the month due to widespread rainfall and snowmelt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Silvies River flooded portions of Burns and surrounding areas from the 16th to the 24th of the month due to widespread rainfall and snowmelt.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 16, 8:02 AM PST, 2 hours 43 minutes earlier.
Area forecast discussion, May 16, 8:02 AM PST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1002 AM MDT MON MAY 16 2011
.DISCUSSION...AREA OF RAIN...WITH A LITTLE SNOW MIXED IN...
CONTINUES OVER MUCH OF THE TREASURE VALLEY AND THE MOUNTAINS OF SW
IDAHO AND SE OREGON. THE AREA IS DECREASING IN SIZE AND INTENSITY
AND THIS TREND IS EXPECTED TO CONTINUE. WE WILL SEE ISOLATED TO
SCATTERED SHOWERS THIS AFTERNOON OVER THE REGION AS WE REMAIN
UNDER THE COLD UPPER LEVEL LOW. NO CHANGES TO THE FORECAST AT THIS
TIME. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR UPDATES TO THE
CURRENT FLOODING.
&&
.AVIATION...SCATTERED RAIN AND SNOW SHOWERS WILL BRING AREAS OF MVFR
AND LOCAL IFR CONDITIONS THROUGH 18Z. SNOW LEVELS APPROXIMATELY 4000
FT MSL. MOUNTAINS WILL BE OBSCURED. AFTER 18Z...SHOWERS TO DECREASE
IN COVERAGE WITH CIGS GENERALLY MVFR OR HIGHER. SLIGHT THREAT OF
TSTMS 20Z-03Z THIS EVENING EVENING - NEAR AND NORTH OF KBOI. LIGHT
SURFACE WINDS. LIGHT SOUTHWESTERLY WINDS ALOFT.
&&
.HYDROLOGY...FLOODING CONTINUES ON THE BRUNEAU AND POWDER RIVERS.
THERE IS AN AREAL FLOOD WARNING FOR BAKER COUNTY FOR FLOODING ON
MULTIPLE CREEKS AND STREAMS TO GO ALONG WITH THE FLOODING ON THE
POWDER. COLDER TEMPERATURES MEANS THAT LOWER SNOW LEVELS WILL
REDUCE SNOWMELT...ALTHOUGH ADDITIONAL LOWER ELEVATION RAINFALL
WILL CONTINUE TO RAISE MANY RIVER AND STREAM LEVELS THROUGHOUT THE
AREA. AS THE RAINFALL DECREASES LATER TODAY AND ESPECIALLY
TONIGHT...MANY OF THE SMALLER CREEKS AND STREAMS WILL SEE
DECREASING WATER LEVELS.
THE LATEST RIVER INFORMATION CAN BE VIEWED ON OUR WEB PAGE AT
WWW.WEATHER.GOV/BOISE BY CLICKING ON THE RIVER AND LAKE AHPS LINK.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY...SEVERAL RIVERS AND STREAMS
THROUGHOUT THE REGION ARE RUNNING HIGH...SEE HYDRO SECTION BELOW.
UPPER LEVEL TROUGH...WITH SEVERAL SHORT WAVES EMBEDDED
WITHIN...ENCOMPASSES THE PACIFIC NORTHWEST THIS MORNING. ONE OF
THOSE SHORT WAVES...CENTERED OVER OUR AREA...WAS ROTATING SLOWLY
NORTHWARD AND WILL BE NORTH OF THE AREA BY MIDDAY. RAIN...WITH SNOW
ABOVE 3500 FEET...CONTINUES IN ASSOCIATION WITH THE WAVE. BULK OF
THE STEADIER PRECIPITATION WAS OCCURRING GENERALLY NORTH OF A
ROME-BOISE-STANLEY LINE. THERE WILL BE SOMEWHAT OF A LULL IN SHOWER
ACTIVITY LATER TODAY AND TONIGHT BEFORE A SECOND SHORT WAVE PIVOTS
NORTHWARD INTO THE AREA ON TUESDAY. EXPECTING ANY ADDITIONAL PRECIP
AMOUNTS AFTER THIS MORNING WILL BE LIGHT. THE NEXT COUPLE AFTERNOONS
WILL BE UNSTABLE ENOUGH TO SUPPORT ISOLATED THUNDERSTORMS DUE TO THE
COLDER AIR ALOFT. TEMPERATURES WILL REMAIN UNSEASONABLY COOL WITH
HIGHS 10-15 DEGREES BELOW NORMAL.
LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS REMAIN IN GOOD
AGREEMENT WITH A SLOW MOVING UPPER LEVEL TROUGH THROUGH THE PERIOD.
THE UPPER LEVEL LOW IS OVER THE PACIFIC NORTHWEST ON WEDNESDAY FOR
CONTINUED BELOW NORMAL TEMPERATURES AND CHANCE TO LIKELY
PRECIPITATION. THURSDAY AND FRIDAY THE UPPER LEVEL TROUGH WILL
SHIFT ENOUGH TO THE EAST FOR DRY CONDITIONS OVER AT LEAST SOUTHEAST
OREGON. ENOUGH WRAP AROUND MOISTURE IN THE DEPARTING UPPER LEVEL
TROUGH TO KEEP SLIGHT CHANCE POPS OVER THE HIGHER TERRAIN OF
SOUTHWEST IDAHO. TEMPERATURES WILL BEGIN TO WARM BACK TO NEAR
NORMAL. FOR THE WEEKEND ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO
THE WEST COAST. SOME UNCERTAINTY AS TO WHERE THE LOW WILL TRACK
WITH THIS SYSTEM BUT ENOUGH CONFIDENCE TO KEEP POPS AT OR SLIGHTLY
ABOVE CLIMATOLOGY AND TEMPERATURES NEAR NORMAL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...SP
AVIATION.....MT
PREV SHORT TERM...BW
PREV LONG TERM....JA
Hazardous weather outlook, May 16, 3:56 AM PST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
556 AM MDT MON MAY 16 2011
IDZ014-ORZ062-171200-
UPPER TREASURE VALLEY-BAKER COUNTY-
556 AM MDT MON MAY 16 2011 /456 AM PDT MON MAY 16 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND NORTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE POWDER RIVER IN
BAKER CITY OREGON AND PORTIONS OF THE BRUNEAU RIVER NEAR HOT
SPRINGS IN IDAHO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH
ESTABLISHED PROCEDURES.
IDZ011>013-015-016-028>030-033-ORZ061-063-064-171200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
556 AM MDT MON MAY 16 2011 /456 AM PDT MON MAY 16 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
COOL TEMPERATURES WITH RAIN SHOWERS WITH SNOW SHOWERS ABOVE 3500
FEET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Harney
- When
- May 16, 10:45 AM PST to May 24, 10:45 AM PST
- Where
- Harney County, 3.15 mi NNW of Hines to 3.6 mi SE of Burns
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 43.610, -119.110
The Harney County Emergency Manager reported widespread flooding along the Silvies River in and around Burns and along U.S. Highway 20.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, May 16, 201154 kt wind · 7 events
- Hail and Damaging Winds in Virginia, May 16, 2011$5,000 · 1 in hail · 5 events
- Winter Storm and Winter Weather in California, May 16 to 18, 20113 events
- Coastal Flood in New York, May 16 to 17, 20113 events
- Flash Flooding in Virginia, May 16, 20113 events
- Heavy Snow in Washington, May 16, 20112 events
- Frost and Freeze in Alaska, May 16, 20112 events
- Hail in North Carolina, May 16, 20111 in hail · 2 events
- Flood in New York, May 16, 2011$5,000 · 1 event
- Flood in Maine, May 16 to 18, 20111 event
- Flood in Vermont, May 16 to 17, 2011$5,000 · 1 event
- High Wind in Montana, May 16, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320324.